It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-30-2007, 05:19 AM   #1
Newbie
(male)
 
Join Date: Aug 2007
Location: Thailand
Posts: 9
daniel1000 HB User
Loss of libido- caused by Tramadol

. I have been taking Tramadol for the last six months and it has been an amazing aide to the constant irritating pain which my chronic pelvic pain syndrome causes. The only downside is my libido has gone right down. Before taking the Tramadol I was able to have sex around 3 times a week but in the last 3 months I have had sex about six times. My girlfriend is understanding as she saw what a misery my life was before I found Tramadol but this situation canít go on forever. Iím a young guy and wouldnít mind having children one day

The strange thing is I wake up in the morning and have to bend over while walking to the toilet in order to be modest but the thought of sex just doesnít thrill me in the least at the moment and I find it hard (ha ha) to be aroused when I should be. I donít want to have to start taking Viagra or something every time I want to have sex ( it would make me feel like a real pill addict... I already take medecine to sleep and poo and not feel like my insides are full of hot coals)

Is this a common problem for synthetic opiate users? Any ideas what a doctor would prescribe? Is it a sing of addiction? ( In my teen years I was a regular binger on amphetamines and alcohol)

Thanks

 
The Following User Says Thank You to daniel1000 For This Useful Post:
mrdrumtime (08-16-2012)
Sponsors Lightbulb
   
Old 08-30-2007, 07:30 AM   #2
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,488
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: Loss of libido- caused by Tramadol

Hi Daniel, First off, Meds for ED, Like Viagra are not addicting, They simply solve a mechanical problem and increase blood flow. The fact you wake up in the morning without a blood flow problem doesn't indicate you have a mechanical problem going on. Labido is sex drive or desire, You can take all the viagra in the world and it doesn't increase labido. Desire is a hormonal and psychological.

Personally I have experienced labido problems from high doses of methadone and Dilaudid, but that's due to it's effect on testosterone levels. Hormones control labido so the first step would be to have your testosterone levels checked, If they are low, supplements can be used. If they aren't, it's more likely a psychological problem caused by pain and performanace anxiety. I would also look at the other meds you take as Tramadol isn't a strong opitae or well known for this side efect.

Another problem with an easy solution like Viagra, is that is also causes some psychological dependence as far as feelng like you won't be able to perform without it, which isn't likely the case, but it's easy to fall into the trap of believeing you can't perform without a little blue pill. However, if you wake in the morning and the plumbing is working, this doesn't indicate you have a blood flow problem that can be solved with meds designed to do nothing more than dialate blood vessels and increase blood flow.

Talk with your doc, get your T levels checked and look at all the meds and be open with your partner. Sometimes all it takes is a little confidence that may have been lost by a few interuptions caused by pain and stress of performing. When we start worrying about not satisfying our partner it just makes things worse, each time we feel we have failed, it makes the next time even more stressfull. Are we going to fail again, is the is the future of my life, will my partner put up with this and for how long? That's all psychological and just as important as blood flow although the two problems are treated very differently.

Once you have ruled out a cause like low T levels, and other medications, My advice is to get back on the bike and practice practice practice. Find what position causes the least amount of pain,, and gives your partner more control over the outcome. The best confidence builder is a satisfied partner, the biggest confidence killer is a non satisfied partner. If your in too much pain at night maybe you need to take advantage of natures natural morning response and get your confidence back in the morning so you can use that condidence to get back into the natural flow of things any time of the day.

Good luck, Dave

 
Sponsors Lightbulb
   
Old 08-30-2007, 10:22 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Posts: 516
Backinthesaddle HB User
Re: Loss of libido- caused by Tramadol

Hmmm u know could be.....I have been on tramadol(Ultracet/ultram ER) and I used to have a sex drive. I blamed it on having a baby and then a hysterectomy but honestly I do not know what it is. I used to be active with my husband and now we rarely have sex and I no longer enjoy it. Well, u know what i mean. I never had problems before and it is concerning to me also. I did not read that as a side affect and frankly need the meds to get through life with some semblance of sanity. I choose not to use a opiate becuz I hate the way it makes me feel. I would love to have my drive back does anyone have any idea how to get it???

 
Old 08-30-2007, 02:22 PM   #4
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,488
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: Loss of libido- caused by Tramadol

Hey Saddle, The meds used in the treatment of chronic pain effecting hormonal levels was just aded to a pain contract they had me sign 3 months ago after signing the standard one every january.. Even women need the proper amount of hormones, including testosterone to have sex drive. You might want to have your levels checked or discuss it with your doc.

The amount of excercise we do also has an efect on hormone levels. That alone has done more than any med ever prescribed. I still use a Testosterone supplement, but the excercise and feeling good about myself makes a bigger difference than taking something like Viagra for med. After a few doses I started to worry I wouldn't be able to function without it so I stopped that mess and loosing weight and excercise has done more for my sex life than a pill has. The hormonal thing may be something we just can't fix ourself, if you notice a big change in your level of desire, I would certainly get the hormonal workup done regardless of the patients sex.

Take care, Dave

 
Old 09-03-2007, 06:21 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Posts: 516
Backinthesaddle HB User
Re: Loss of libido- caused by Tramadol

I had my hormones checked 6 months ago, I have a pap every 6mo after a hysterectomy for cancer cells. My hormones came back good. I will have him run them again this week when I go. And as for exercise I workout almost daily. I see no difference with that. I have asked my doctor and he only suggests talking to a naturalist who can maybe come up with something natural. I guess in the meantime it is what it is.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Boyfriend is taking Zoloft, loss of libido but... katalyst Depression 8 08-27-2009 09:07 AM
Fenofibrates, statins, ED and loss of libido TopGeek High Cholesterol 6 03-05-2009 10:46 AM
Total loss of libido... shreddywren Birth Control 4 11-26-2008 07:38 AM
Please someone help me! (Energy, Memory, Hair Loss, Lethargy, Indifference) Ice2Cool Hair Loss / Alopecia 14 09-02-2008 03:23 AM
new drug to reverse loss libido??? College boy Depression 14 09-14-2006 07:07 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:55 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!